Pulmonary toxicity is a known complication of erlotinib, one of the epidermal growth factor receptor tyrosine kinase inhibitors. It consists of diverse entities such as interstitial pneumonitis, bronchiolitis obliterans with organizing pneumonia and pulmonary fibrosis. In our report, an unusual case of an asymmetric interstitial lung disease was described. A 68-year-old female presented with resistant cough, hemoptysis and a right lung atelectasis on chest X-ray. She underwent selective bronchial artery embolization successfully after pharmaceutical therapy failed to stop hemoptysis. Flexible bronchoscope revealed that the opening of the right main bronchus was blocked completely by a neoplasm with a distance <2 cm to the carina and the sample of bronchoscopic biopsy confirmed the diagnosis of lung adenocarcinoma (cT3N2M0). Dyspnea and asymmetric interstitial lung disease in the nontumorous lung were noted on the 6th day of erlotinib therapy (150 mg daily) which had been efficacious in its anticancer effect. Discontinuing erlotinib use and treatment with corticosteroids could not relieve her symptoms. The patient deteriorated rapidly and died of progressive respiratory failure. We explored the mechanisms of asymmetric interstitial lung disease.
|Direct payment||This item at the regular price: USD 38.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 26.50